Alert archive / West Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Charleston, WV

April 2, 2015Calhoun County, Ritchie County, Wirt County, West Virginia

NWS Charleston, WV issued this special weather statement at Apr 2, 2015, 8:02 PM EDT for Calhoun County, Ritchie County, Wirt County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 8:02 PM EDT (00:02 UTC)
Expired
Apr 2, 2015, 8:30 PM EDT
In force
28 min
Issued by
NWS Charleston, WV

Counties Calhoun County, WV, Ritchie County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 0.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
651 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS81 KRLX 030002
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EDT THU APR 2 2015

WVZ009-016>019-030030-
CALHOUN WV-RITCHIE WV-ROANE WV-WIRT WV-WOOD WV-
802 PM EDT THU APR 2 2015

...SPECIAL WEATHER STATEMENT FOR RITCHIE...NORTHERN ROANE...
SOUTHEASTERN WOOD...WIRT AND NORTHERN CALHOUN COUNTIES UNTIL 830 PM
EDT...

AT 8 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES NORTH OF ELIZABETH TO 5 MILES WEST OF ELIZABETH TO 4 MILES
NORTHEAST OF RIPLEY...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. 

THESE STORMS WILL BE NEAR PETROLEUM AROUND 810 PM...CAIRO AROUND 820
PM AND HARRISVILLE AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
162 AND 163 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3927 8091 3918 8085 3910 8088 3904 8093
      3901 8104 3896 8100 3884 8111 3880 8152
      3890 8153 3892 8150 3896 8155 3901 8153
      3903 8158 3925 8150 3930 8089

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 2, 7:24 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 2, 7:24 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT THU APR 2 2015

.SYNOPSIS...
WARM SECTOR SHOWERS/THUNDERSTORMS TONIGHT. WAVE ALONG STRONG FRONTAL
ZONE WILL MOVE THROUGH LATE FRIDAY. COLD FRONT SWEEPS THROUGH FRIDAY
EVENING. COOLER SATURDAY WITH HIGH PRESSURE BUILDING IN. DRY EASTER.

&&

.NEAR TERM /THROUGH FRIDAY/...
PREVIOUS FORECAST REMAINS ON TRACK. NO CHANGES NECESSARY.

PREVIOUS DISCUSSION BELOW...
WARM FRONT PASSED THIS MORNING GIVING PLENTY OF SHOWERS IN ITS
WAKE. VORT MAXES RIDING UP BACK OF EASTERLY MOVING UPPER LEVEL
RIDGE WITH THETA E RIDGING IS HELPING TO MAINTAIN STORMS THROUGH
THIS EVENING. THE CONVECTION THIS AFTERNOON AND EVENING IS
ELEVATED SO IT IS NOT CAUSING A LOT OF IMPACTS AT THE SURFACE
SHORT OF LIGHT RAIN AND SOME GUSTY WINDS DUE TO THE LOWER LEVEL
DRY AIR. MILD TEMPERATURES WILL CONTINUE OVERNIGHT EXCEPT IN COLD
POOLS FOLLOWING ROUNDS OF SHOWERS.

FOR THE NEXT SYSTEM...AN UPPER LEVEL WAVE AND ATTENDANT COLD
FRONT WILL TAKE ITS TIME TO MOVE THROUGH THE AREA OVER THE NEXT 36
HOURS. THE BIGGEST CONCERN WILL BE REPETITIVE RAIN. THIS WILL BE
EXACERBATED BY TRAINING THUNDERSTORMS WITH 1000 J/KG OF CAPE. ANOTHER
CONCERN IS THE POTENTIAL FOR GUSTY WINDS IN THUNDERSTORMS AND A
SMALL RISK FOR SEVERE STORMS THIS FRIDAY AFTERNOON. THIS SYSTEM HAS
A LOT OF FAVORABLE DYNAMICS ASSOCIATED WITH IT...UPPER LEVEL
TROUGH...LOW LEVEL JET...HIGH BULK SHEAR...HIGH MOISTURE TRANSPORT
AT 850 HPA...STRONG VORT MAX...145 KT JET AND STRONG SURFACE COLD
FRONT. ALL OF THESE WILL CULMINATE INTO AN ACTIVE WEATHER PERIOD.

AN AREAL FLOOD WATCH HAS BEEN POSTED FOR THE POTENTIAL OF AROUND 2
INCHES OF RAINFALL FROM THIS SYSTEM.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AFTER A LULL IN THE STRENGTH OF THE LOW LEVEL WINDS DURING THE DAY
FRIDAY...THE 925 TO 870 FLOW INCREASES AGAIN INTO THE 30 TO 50 KNOT
RANGE BY 00Z SATURDAY. COULD NOT RULE OUT A CONVECTIVE WARNING INTO
THE EVENING. IN TERMS OF WATER...THE LAST ROUNDS MAY BE THE MOST
TROUBLESOME...IF THEY OCCUR OVER THE PREVIOUSLY WET AREAS FROM THE
THURSDAY NIGHT AND EARLY FRIDAY CONVECTION...SO FLOOD WATCH
CONTINUES UNTIL AFTER FROPA.

EVEN IN THE WAKE OF THE COLD FRONT...WITH DEEPENING LOW WAVE...WILL
INCLUDE SOME GUSTS NEAR 30 KNOTS IN THE COLD AIR ADVECTION...
STARTING 03Z SATURDAY IN THE WEST...REACHING MOUNTAINS BY 06Z
SATURDAY.

STILL LEFT AN INCH OR LESS OF SNOW OVER THE HIGH TERRAIN OF OUR
CENTRAL WV MOUNTAINS BY 12Z SATURDAY.  STRATOCUMULUS CLOUDS QUICKLY
THIN FROM WEST TO EAST ON SATURDAY.

WENT A BIT COLDER SATURDAY NIGHT...FIGURING CLEAR SKY AND DIMINISHING
WINDS.

EASTER SUNDAY STILL APPEARS RELATIVELY PLEASANT.  NO MAJOR CHANGES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AFTER A BREAK IN THE SHORT TERM...THE PATTERN REVERTS BACK TO ONE
SIMILAR TO THAT IN THE NEAR TERM FOR MUCH OF NEXT WEEK.  THE
POSSIBILITY FOR REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS LEADS
TO THE CONCERN FOR EXCESSIVE RAINFALL WHICH HAS BEEN ADDED TO THE
HWO.

NRN STREAM L/W TROUGH OVER ERN CANADA DURING THE SHORT TERM LIFTS
OUT NEAR THE BEGINNING OF THE LONG TERM...AND THEN A NEW ONE STARTS
TO BECOME REESTABLISHED NEAR THE END OF THE PERIOD.  THIS LEAVES
MUCH OF THE LONG TERM PERIOD DOMINATED BY THE SRN STREAM...WITH
SEVERAL S/W TROUGHS MOVING THROUGH THE GENERALLY WSW UPPER LEVEL
FLOW.

AT THE SFC...LOW PRESSURE MOVES NEWD OUT OF THE CENTRAL CONUS AND
INTO THE GREAT LAKES...AND THEN GRADUALLY DISPLACES HIGH PRESSURE
OVER EASTERN CANADA...TAKING UNTIL EARLY DAY 7 TO DO SO.  WITH ONLY
WEAK PACIFIC HIGH PRESSURE BUILDING ACROSS THE CENTRAL CONUS FROM
THE W...THE FCST AREA IS LEFT IN A WAVY FRONTAL ZONE THROUGH THE END
OF THE PERIOD...BEFORE CANADIAN HIGH PRESSURE BEGINS BUILDING SWD
INTO THE MIDWEST IN RESPONSE TO THE NEW L/W TROUGH BECOMING
ESTABLISHED OVER EASTERN CANADA.

THE LOW CENTERS TRACK MAINLY N OF THE FCST AREA THIS PERIOD...HENCE
THE ON AND OFF ROUNDS OF CONVECTIVE PRECIPITATION.  THE FCST DEPICTS
AN INITIAL WARM WAVE PASSING THROUGH MON.  THE FIRST MAIN LOW CENTER
TRACKS N OF THE AREA LATE TUE AND TUE NT...WITH THE NEXT LIKELY
ROUND OF PRECIPITATION.  THIS IS MOST STRONGLY SUPPORTED BY THE
CANADIAN.  A THIRD CROSSES THU INTO THU NT.  HAVE THE THUNDERSTORM
CHANCE DURING THE PERIOD MOSTLY ACROSS SRN PORTIONS OF THE FCST AREA.

TEMPERATURES ARE CLOSE TO WPC WITH LITTLE CHANGE FROM PREVIOUS.  DO
HAVE TEMPERATURES SLOWLY RISING OVERNIGHT SUN NT WITH THE INITIAL
WARM WAVE MOVING IN.  POPS ARE RATHER HIGH ON AVERAGE FOR A DAY 4
THROUGH 7 PERIOD.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
MVFR/IFR CONDITIONS EXPECTED WITH CONVECTION MOVING FROM NORTHEAST
KY INTO WV THIS EVENING. HTS COULD SEE STRONG GUSTY WINDS ALONG A
BOW ECHO STRUCTURE FROM 00-02Z.

THE ATMOSPHERE REMAINS UNSTABLE TONIGHT FOR ADDITIONAL STORMS TO
DEVELOP AND AFFECT THE AREA THROUGH THE OVERNIGHT HOURS.
PINPOINTING THESE STORMS IS QUITE DIFFICULT. THEREFORE...INCLUDED
VCTS AT SOME SITES TO ACCOUNT FOR STORMS PASSING BY.

CEILINGS SHOULD DROP BRIEFLY ALONG SHOWERS OR STORMS UNDER
MODERATE TO HEAVY RAIN.

AS A COLD FRONT APPROACHES...THOUGH RESTRICTED VISIBILITIES DUE
TO HEAVIER RAIN WILL LIKELY BE THE BIGGEST IMPACT TO FLIGHT
CONDITIONS.

DISCREPANCIES AMONG MODELS ON THE TIMING OF THE PASSING COLD FRONT
ARE EVIDENT. SOME MODELS SHOW THE FRONT ENTERING SOUTHEAST OH
AROUND 00Z FRIDAY. OTHERS...AROUND 03-06Z. HOWEVER...EXPECT
SHOWERS OR STORMS ALONG THE COLD FRONT OVERNIGHT INTO FRIDAY.
MVFR/IFR CONDITIONS POSSIBLE FRIDAY MORNING WITH THIS ACTIVITY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: COVERAGE OF IFR MAY BE GREATER THAN THE TAFS
THOUGH BELIEVE AREAL EXTENT WILL BE LIMITED. MAINLY OCCURRING
AROUND HEAVIER CONVECTIVE SHOWERS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 04/03/15
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    M    M    M    L    L    H    H    H    H    H    M
HTS CONSISTENCY  L    L    L    L    H    L    H    H    M    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    M
EKN CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    L    L    H    M    M    M    M    H    H    M    H
CKB CONSISTENCY  H    H    L    M    H    M    M    H    H    H    M    L

AFTER 00Z SATURDAY...
IFR POSSIBLE IN SHOWERS AND/OR STORMS THROUGH FRIDAY NIGHT...AND
THEN AGAIN ON TUESDAY.

&&

.HYDROLOGY...
INITIALLY RELATIVELY DRY SOIL CONDITIONS FOR EARLY APRIL AND STREAMS
AOB NORMAL FLOW. SHOULD BE ABLE TO HANDLE 1 TO 1.5 INCHES OF RAIN
WITHOUT SIGNIFICANT PROBLEMS. IF THE SEVERAL ROUNDS OF SHOWERS AND
EMBEDDED CONVECTION INTO FRIDAY EVENING OVERLAP...CAUSING
REPETITIVE HEAVIER SHOWERS OVER THE SAME SMALL STREAM BASIN...WATER
CONCERNS WOULD INCREASE WITH AMOUNTS TOWARD 2 INCHES OR MORE.

STRONG RISES ON RIVERS SUCH AS THE HOCKING...LITTLE KANAWHA...WEST
FORK...AND TYGART VALLEY...EXPECTED.

CONVECTIVE NATURE MAY TRY TO PUSH HEAVIER RAIN AXIS SOUTH OF MODEL
EMPHASIS/FOCUS. WE TRENDED SOUTH ON THE WATCH...BUT MAY NEED TO INCLUDE
EXTREME SOUTHERN WEST VIRGINIA...IF THAT CONVECTIVE AXIS GOES EVEN
FURTHER SOUTH.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM 11 PM EDT THIS EVENING THROUGH LATE FRIDAY
     NIGHT FOR WVZ005>011-013>020-027>032-037>040-047.
OH...FLOOD WATCH FROM 11 PM EDT THIS EVENING THROUGH LATE FRIDAY
     NIGHT FOR OHZ066-067-075-076-083>087.
KY...FLOOD WATCH FROM 11 PM EDT THIS EVENING THROUGH LATE FRIDAY
     NIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KTB/TRM/JW
NEAR TERM...JW
SHORT TERM...KTB/ARJ
LONG TERM...TRM
AVIATION...JW

HYDROLOGY...ARJ
Hazardous weather outlook, Apr 2, 2:25 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EDT THU APR 2 2015

OHZ066-067-075-076-WVZ008>011-016>020-027>032-038>040-047-031830-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
225 PM EDT THU APR 2 2015

...FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF SOUTHEAST
OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037-031830-
NICHOLAS-
225 PM EDT THU APR 2 2015

...FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NICHOLAS COUNTY IN CENTRAL
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-031830-
POCAHONTAS-
225 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR POCAHONTAS COUNTY IN
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>036-031830-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
225 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONGER THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY AFTERNOON
COULD APPROACH SEVERE LIMITS.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083>087-WVZ005>007-013>015-031830-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-
225 PM EDT THU APR 2 2015

...FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...PART OF SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

STRONGER THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY AFTERNOON
COULD APPROACH SEVERE LIMITS.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, Apr 2, 7:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     LIGHTNING        SUMMIT                  38.44N  82.70W
04/02/2015                   BOYD               KY   911 CALL CENTER

            BARN CAUGHT FIRE AFTER A LIGHTNING STRIKE ON HARRIS
            ROAD OFF SUMMIT ROAD OFF ROUTE 60.

&&

EVENT NUMBER RLX1501101

TRM
Special weather statement, Apr 2, 7:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT THU APR 2 2015

KYZ101>103-105-OHZ087-WVZ005-006-013-030015-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
LINCOLN WV-WAYNE WV-
742 PM EDT THU APR 2 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GREENUP...SOUTHEASTERN
CARTER...BOYD AND LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHEASTERN
LAWRENCE COUNTY IN SOUTHEAST OHIO...AND WAYNE...CABELL AND
NORTHWESTERN LINCOLN COUNTIES IN WEST VIRGINIA UNTIL 815 PM EDT...

AT 739 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 3
MILES WEST OF CANNONSBURG TO 7 MILES SOUTH OF CANNONSBURG TO 3 MILES
WEST OF BLAINE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR BURLINGTON AROUND 750 PM...PROCTORVILLE
AROUND 800 PM...ATHALIA AROUND 810 PM AND ONA AROUND 820 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 178 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 26
IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3805 8299 3806 8296 3811 8290 3816 8291
      3829 8282 3847 8287 3852 8217 3834 8213
      3801 8235 3797 8288 3799 8296 3796 8298
      3796 8300 3798 8303

12
Special weather statement, Apr 2, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EDT THU APR 2 2015

WVZ009-016>019-030030-
CALHOUN WV-RITCHIE WV-ROANE WV-WIRT WV-WOOD WV-
802 PM EDT THU APR 2 2015

...SPECIAL WEATHER STATEMENT FOR RITCHIE...NORTHERN ROANE...
SOUTHEASTERN WOOD...WIRT AND NORTHERN CALHOUN COUNTIES UNTIL 830 PM
EDT...

AT 8 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES NORTH OF ELIZABETH TO 5 MILES WEST OF ELIZABETH TO 4 MILES
NORTHEAST OF RIPLEY...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR PETROLEUM AROUND 810 PM...CAIRO AROUND 820
PM AND HARRISVILLE AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
162 AND 163 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3927 8091 3918 8085 3910 8088 3904 8093
      3901 8104 3896 8100 3884 8111 3880 8152
      3890 8153 3892 8150 3896 8155 3901 8153
      3903 8158 3925 8150 3930 8089

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:14 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne31 min
Apr 3, 5:08 PM EDTAreal Flood WarningRLXWayne6 hr
Apr 3, 5:45 PM EDTAreal Flood WarningRLXCabell, Mason, Putnam6 hr
Apr 3, 6:30 PM EDTFlash Flood WarningRLXLincoln, Wayne3 hr
Apr 3, 6:36 PM EDTSevere Thunderstorm WarningRLXWayne24 min
Apr 3, 7:31 PM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Logan, Raleigh, Wyoming3 hr
Apr 3, 11:56 AM EDTAreal Flood WarningRLXLawrence6 hr
Apr 3, 12:17 PM EDTSpecial Weather StatementRLXGallia, Meigs118 min
Apr 3, 9:50 AM EDTSpecial Weather StatementRLXCarter, Greenup115 min
Apr 3, 10:36 AM EDTRiver Flood WarningRLXCarter, Greenup43 hr

Nearby

Special Weather Statements in West Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.